MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 12 FR X 20 CM; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 12 FR X 20 CM; CATHETER INTRAVASCULAR THERAPE
Catalog Number CS-15123-F
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "the doctor complained that the wires kinked easily then he cannot use properly." the device was removed and another cvc was inserted.No medical intervention required.The patient's current ocnditons is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "the doctor complained that the wires kinked easily then he cannot use properly." the device was removed and another cvc was inserted.No medical intervention required.The patient's current conditons is reported as "fine".
 
Additional Manufacturer Narrative
Qn# (b)(4).The actual device was not returned; however, the customer provided one photo for analysis.The photo showed two guide wires.Clear evidence of kinking is visible on both guide wires.A complete visual inspection could not be performed as no sample was returned for analysis.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not use excessive force when introducing guidewire or tissue dilator as this can lead to vessel perforation, bleeding, or component damage".The ifu also states, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested".The customer report of a kinked guide wire was confirmed by visual inspection of the customer supplied photo.Without the device to evaluate, the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one guide wire and the product lidstock for analysis.Signs of use were observed on the guide wire.The guide wire was observed to have multiple kinks throughout the body.The distal j-bend was slightly misshapen but intact.Both welds were present and were observed to be full and spherical.A manual tug test revealed the core wire was broken towards the distal tip, but the core wire was not exposed.Microscopic analysis revealed the distal core wire tip was tapered and discolored at the point of separation.Microscopic examination confirmed the damage to the guide wire body.The major kinks in the guide wire were located 18 mm, 372 mm and 398 mm from the proximal tip.The broken core wire measured 681 mm which is within the specification limits of 678-688 mm per guide wire product drawing; therefore, no pieces of the core wire appear to be missing.The outer diameter of the guide wire measured 0.850 mm which is within the specification limits of 0.838-0.877 mm per guide wire product drawing.The guide wire was functionally tested per the product instructions-for-use (ifu).The ifu provided with this kit instructs the user, "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle." the proximal end of the guide wire was advanced through a lab inventory ars and 18ga introducer needle.Resistance was met due to the kinking at the proximal end.The undamaged portions of the guide wire were able to pass through both components with little to no resistance.The distal end of the guide wire could not be functionally tested due to the nature of the damage.A manual tug test revealed that the core wire was broken towards the distal end.The proximal weld was intact.A device history record review was performed, and no relevant findings were identified.The instructions-for-use (ifu) provided with the kit describes suggested techniques to minimize the likelihood of guide wire damage during use.The instructions caution , "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished , radiographic visualization should be obtained and further consultation requested." the report that the guide wire unraveled during use was confirmed through examination of the returned sample.The guide wire had multiple kinks throughout the body and the core wire was broken adjacent to the distal weld.Despite this, the returned guide wire met all relevant dimensional requirements, and a device history record review did not identify any manufacturing related issues.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.This internal specification is higher than the bs en iso 11070:2014 standard of 2.2 pounds force for this size wire.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported that "the doctor complained that the wires kinked easily then he cannot use properly." the device was removed and another cvc was inserted.No medical intervention required.The patient's current conditions is reported as "fine".

Brand Name
ARROW CVC SET: 3-LUMEN 12 FR X 20 CM
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18977763
Report Number3006425876-2024-00277
Device Sequence Number6638991
Product Code FOZ
UDI-Device Identifier00801902102164
UDI-Public00801902102164
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K970864
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCS-15123-F
Device Lot Number71F23B0839
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/29/2024
Supplement Date Received by Manufacturer04/12/2024
05/08/2024
Initial Report FDA Received Date03/26/2024
Supplement Report FDA Received Date04/30/2024
05/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED; NONE REPORTED
Patient Age51 YR
Patient SexFemale
Patient Weight75 KG